MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Halo (2227); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product evaluation cannot be performed as per the initial report, the lens remains implanted.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by the clinical site that an intraocular lens (iol) in the patient's right eye had an axis misalignment.The axis placement from original 56, then the lens rotated to 35 degrees post-op.Pre-op best corrected visual acuity (bcva): 20/25 right eye (od); 20/40 left eye (os).The iol repositioning did occur later on.It was also learned that on follow-up uncorrected distance visual acuity (ucdva) 20/20; on exam the subject has dry eye, trace posterior capsule striae/wrinkles, map dot fingerprint.No other information was provided.
 
Additional Manufacturer Narrative
Upon further follow-up, the subject returned for an unscheduled visit.Monocular uncorrected distance visual acuity (ucdva) was 20/25 right eye (od), 20/25 left eye (os); then best corrected distance visual acuity (bcdva) was 20/25 od, 20/25 os.The patient this time complained of being extremely bothered by halos- reading, night driving; very bothered by poor low light vision- driving, reading, watching tv.The patient also noted on the non-directed visual symptoms complaints of blurred vision overall and decreased distance vision in both eyes.However, no surgical intervention is planned.The subject is scheduled to return later on to discuss next steps.The subject is trying pilocarpine first.The following sections have been updated: section h6: patient code: 2099.Section h6: patient code: 2140.Section h6: patient code 3191: glare.Section h6: patient code 3191: photophobia.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d10.Device available for evaluation? yes.Returned to manufacturer on: 6/21/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received wrapped in plastic and submerged in an unknown solution inside a specimen cup.The lens was cleaned and visual inspection under magnification revealed that the lens was cut in half and only one lens half was received.Based on the return condition of the lens no further product evaluation could be performed.The complaint issue could not be confirmed and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the subject returned for their 6 month visit.Patient complained of still being very bothered by halos- read, puzzles, phone games; very bothered by starbursts- read books, very bothered by multiple or double vision- stopped driving for a while.Also, the subject had an iol exchange, right eye (od).There was no incision enlargement, no vitrectomy, no sutures and no patient post explant injury.The plan is for the subject to have an iol exchange left eye (os) in the near future.No other information was provided.Section h6: patient code: 3191: diplopia.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that in follow-up report #2 (mdr# 2648035-2020-00688), section h6 patient code for explant was inadvertently not provided.Section h6: patient code has been updated accordingly.Section h6: health effect - clinical code 4581 is provided for explant.Additional information: the replacement lens for the suspect product that was explanted was model number zct150 19.0.There was no incision enlargement, vitrectomy, or sutures required at iol explant, and there was no patient post-op injury.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10544721
Report Number2648035-2020-00688
Device Sequence Number3344673
Product Code POE
UDI-Device Identifier05050474606364
UDI-Public(01)05050474606364(17)230916
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model NumberZXT300
Device Catalogue NumberZXT300U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer12/10/2020
02/04/2021
03/31/2021
06/22/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date01/09/2021
02/23/2021
04/28/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR